Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Buffalo, NY

August 10, 20096 counties in New York

NWS Buffalo, NY issued this flash flood warning at Aug 10, 2009, 6:02 AM EDT for 6 counties in New York. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 6:02 AM EDT (10:02 UTC)
Expired
Aug 10, 2009, 7:51 AM EDT
In force
109 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2759 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 101002
FFWBUF
NYC037-051-055-069-073-117-101300-
/O.NEW.KBUF.FF.W.0018.090810T1002Z-090810T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
602 AM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GENESEE COUNTY IN WESTERN NEW YORK...
  NORTHEASTERN LIVINGSTON COUNTY IN WESTERN NEW YORK...
  MONROE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...WEBSTER...ROCHESTER...IRONDEQUOIT...
  HILTON...GREECE...GATES-NORTH GATES...GATES...FAIRPORT...EAST
  ROCHESTER...BROCKPORT...BRIGHTON...
  NORTHERN ONTARIO COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...GENEVA...CANANDAIGUA...
  EASTERN ORLEANS COUNTY IN WESTERN NEW YORK...
  WAYNE COUNTY IN WESTERN NEW YORK...

* UNTIL 900 AM EDT

* AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4295 7803 4338 7799 4334 7781 4335 7776
      4325 7758 4328 7740 4330 7715 4328 7697
      4331 7691 4334 7672 4302 7673 4301 7695
      4286 7696

$$

TMA
1 follow-up statement
000 
WGUS71 KBUF 101151
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
751 AM EDT MON AUG 10 2009

NYC037-051-055-069-073-117-101159-
/O.CAN.KBUF.FF.W.0018.000000T0000Z-090810T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-ONTARIO NY-GENESEE NY-WAYNE NY-MONROE NY-ORLEANS NY-
751 AM EDT MON AUG 10 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME EASTERN
ORLEANS...MONROE...WAYNE...NORTHEASTERN GENESEE...NORTHERN ONTARIO
AND NORTHEASTERN LIVINGSTON COUNTIES...

AT 749 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE AREA...THUS 
THE FLOOD WARNING HAS BEEN CANCELLED.

PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE FOR
AWHILE UNTIL THE WATER HAS TIME TO RUN OFF.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT.

LAT...LON 4295 7803 4338 7799 4334 7781 4335 7776
      4325 7758 4328 7740 4330 7715 4328 7697
      4331 7691 4334 7672 4302 7673 4301 7695
      4286 7696

$$

TMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:11 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 10, 4:11 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
411 AM EDT MON AUG 10 2009

.SYNOPSIS...
A SOUTHWEST FLOW OF WARM AND VERY HUMID AIR WILL BE IN PLACE ACROSS
THE AREA TODAY AND TONIGHT. MORE SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA FROM TIME TO TIME AS THIS MOIST AIR
INTERACTS WITH AN APPROACHING COLD FRONT. HIGH PRESSURE FOLLOWING
THE FRONT IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE
WEATHER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL AREAS SOUTH OF THE
NORTH COUNTRY TODAY AND TONIGHT DUE TO THE STRONG POSSIBILITY OF
MORE HEAVY RAIN WITH ANY PASSING THUNDERSTORMS.

THE FIRST MCS THAT BROUGHT VERY HEAVY RAIN TO PARTS OF WESTERN NEW
YORK SUNDAY EVENING CONTINUES TO WEAKEN AS IT MOVES INTO EASTERN NEW
YORK. A SMALLER COMPLEX OF STORMS THAT HAS FORMED OVER WESTERN NEW
EARLY THIS MORNING WILL BRING BRIEF PERIODS OF HEAVY RAIN TO TO
WESTERN NEW YORK AND PARTS OF THE GENESEE VALLEY EARLY THIS MORNING
BEFORE DYING OUT.

OUR ATTENTION THEN TURNS TO THE BATCH OF MODERATE TO HEAVY
RAIN THAT IS ASSOCIATED WITH THE NEXT MCS THAT IS MOVING ACROSS
MICHIGAN. EXPECT THIS COMPLEX TO WEAKEN SOMEWHAT AS IT TRANSLATES TO
THE EAST...BUT IT WILL LIKELY IMPACT PARTS OF WESTERN NEW YORK LATER
THIS MORNING.

OTHERWISE...OUR CWA WILL STILL BE UNDER THE INFLUENCE
OF A WARM...VERY HUMID AND UNSTABLE AIRMASS THROUGH THE FORECAST
PERIOD. THE COMBINATION ABUNDANT ANTECEDENT SOIL MOISTURE...
PRECIPITABLE WATER VALUES AROUND 1.8 INCHES AND THE PRESENCE OF
NUMEROUS BOUNDARIES LEFT OVER FROM PREVIOUS CONVECTION WILL
INCREASE THE POTENTIAL FOR MORE FLOODING WITH ANY PASSING
THUNDERSTORMS. BASED ON THIS...WE WILL ISSUE A FLASH FLOOD WATCH
FOR ALL AREAS SOUTH OF THE NORTH COUNTRY FOR TODAY AND TONIGHT. WE
ARE PARTICULARLY CONCERNED ABOUT CHAUTAUQUA AND CATTARAUGUS
COUNTIES WHERE BASIN RAINFALL TOTALS RANGE BETWEEN 4 AND 5 INCHES.

EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT AS
THE CENTRAL GREAT LAKES COLD FRONT APPROACHES WESTERN NEW YORK.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT
IS SET TO CROSS WESTERN NEW YORK TUESDAY. THERE IS STILL THE
POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS
WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT
UNIDIRECTIONAL SHEAR ALOFT.  THIS TYPE OF PATTERN WOULD SUGGEST THE
POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER
THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS
TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED.

IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE
COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE
END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO
KEEP CONDITIONS DRY THROUGH THE PERIOD.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
IN GENERAL...EXPECT VFR CONDITIONS TO PREVAIL ACROSS THE AREA
TODAY...BUT ANY CONVECTION THAT DEVELOPS WILL LOWER CIGS AND VSBYS
TO MVFR OR IFR FOR BRIEF PERIODS. EXPECT SHOWERS AND THUNDERSTORMS
TO BECOME EVEN MORE WIDESPREAD TONIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH THE VERY HUMID AND UNSTABLE AIRMASS THAT WILL STILL
BE IN PLACE.

OUTLOOK...
TUESDAY...MAINLY VFR.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL LIKELY
GENERATE SMALL CRAFT ADVISORY CONDITIONS ALONG THE EASTERN END OF
LAKE ERIE TODAY. EXPECT THE WINDS TO SUBSIDE SOMEWHAT TONIGHT AS THE
PRESSURE GRADIENT WEAKENS...BUT ANY PASSING THUNDERSTORMS WILL
PRODUCE HIGHER WIND AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ001>005-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
         041.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Aug 10, 5:47 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
547 AM EDT MON AUG 10 2009

NYZ001>005-011-014-111000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-ONTARIO-
547 AM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT
THE MAIN THREAT WILL BE HEAVY RAIN. FLOODING IS AGAIN A
POSSIBILITY...ESPECIALLY IN AREAS WHICH FLOODED FROM SUNDAYS
STORMS. IN ADDITION...A THUNDERSTORM OR TWO COULD HAVE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-013-019>021-085-111000-
NORTHERN ERIE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
547 AM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT
THE MAIN THREAT WILL BE HEAVY RAIN. FLOODING IS AGAIN A
POSSIBILITY...ESPECIALLY IN AREAS WHICH FLOODED FROM SUNDAYS
STORMS. IN ADDITION...A THUNDERSTORM OR TWO COULD HAVE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
547 AM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT. THE MAIN
THREAT WILL BE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-111000-
OSWEGO-JEFFERSON-LEWIS-
547 AM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT. THE MAIN
THREAT WILL BE HEAVY RAIN WITH FLOODING A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 10, 12:22 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      SILVER CREEK            42.54N 79.17W
08/09/2009                   CHAUTAUQUA         NY   COUNTY OFFICIAL

            EXTENSIVE STREET AND BASEMENT FLOODING. LAKE SHORE
            HOSPITAL ER FLOODED.

&&

SAGE
Local storm report, Aug 10, 1:08 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
108 AM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     STRYKERSVILLE           42.71N 78.45W
08/09/2009                   WYOMING            NY   PUBLIC

            TWO LARGE OAK TREES...2 TO 3 FEET IN DIAMATER DOWNED

&&

SAGE
Local storm report, Aug 10, 2:11 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
211 AM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      PERRYSBURG              42.46N 79.00W
08/10/2009                   CATTARAUGUS        NY   PUBLIC

            EXTENSIVE BASEMENT FLOODING. DRIVEWAY WASHED OUT. LARGE
            TREE UPROOTED DUE TO FLOODING.

&&

TMA
Local storm report, Aug 10, 3:45 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
345 AM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     HANOVER CENTER          42.52N 79.14W
08/09/2009                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREE DOWN

1230 AM     FLASH FLOOD      SILVER CREEK            42.54N 79.17W
08/10/2009                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            WIDESPREAD FLOODING. NUMEROUS ROADS UNDERWATER.

&&

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:04 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 9, 8:41 PM EDTSpecial Marine WarningBUF94 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Niagara, Orleans92 min
Aug 9, 9:17 PM EDTFlash Flood WarningBUFCayuga, Wayne3 hr
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming77 min
Aug 9, 9:44 PM EDTSpecial Marine WarningBUF91 min
Aug 9, 10:08 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming67 min
Aug 9, 10:19 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming71 min
Aug 9, 10:28 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne65 min
Aug 9, 10:50 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more70 min
Aug 9, 10:59 PM EDTFlash Flood WarningBUFWayne64 min
Aug 9, 11:18 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 11:26 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie3 hr
Aug 10, 12:01 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua59 min
Aug 10, 12:56 AM EDTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming13 hr
Aug 10, 3:18 AM EDTRiver Flood WarningBUFErie10 hr
Aug 10, 4:25 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more17 hr
Aug 10, 4:40 AM EDTSmall Craft AdvisoryBUF10 hr
Aug 10, 5:15 AM EDTFlash Flood WarningBUFGenesee, Niagara, Orleans109 min
Aug 10, 6:38 AM EDTSpecial Marine WarningBUF52 min
Aug 10, 6:43 AM EDTFlash Flood WarningBUFChautauqua3 hr
Aug 10, 9:33 AM EDTRiver Flood WarningBUFErie, Wyoming4 hr
Aug 10, 2:40 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 10, 2:52 PM EDTFlash Flood WarningBUFChautauqua76 min
Aug 10, 3:17 PM EDTSevere Thunderstorm WarningBUFWayne58 min
Aug 10, 3:46 PM EDTAreal Flood AdvisoryBUFWayne6 hr
Aug 10, 4:13 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningBUFNiagara30 min
Aug 10, 5:08 PM EDTFlash Flood WarningBUFNiagara45 min
Aug 10, 5:12 PM EDTSpecial Marine WarningBUF40 min
Aug 10, 5:45 PM EDTSpecial Marine WarningBUF99 min
Aug 10, 6:21 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne54 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningBUFWayne55 min
Aug 10, 7:00 PM EDTSpecial Marine WarningBUF43 min
Aug 10, 7:08 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 10, 7:41 PM EDTFlash Flood WarningBUFCayuga3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.